UKONS 2016 | Thematic analysis of chemotherapy-induced periphal neuropathies and the patient’s experience of this
Mary Anne Tanay, cancer nurse at King’s College London, UK, discusses her thematic synthesis of available research, focusing on chemotherapy-induced periphal neuropathy. Chemotherapy-induced periphal- europathy is an umbrella term for nerve damage caused by chemotherapy, so there are chemotherapy drugs that are neurotoxic these include: taxanes, platinum derivatives and bortezomib. Every drug and every dose is different for every individual, further, these drugs are used in a lot of solid tumors. The symptoms of CIPN include pain and non-painful symptoms such as numbness and tingling of the hands and feet and also paresthesias. This research focused on looking at the patient’s experience of chemotherapy-induced peripheral neuropathy and to see what support they are getting from healthcare professionals. Recorded at the 2016 Annual Meeting of the Oncology Nursing Society (ONS), held in Brighton, UK.
Get great new content delivered to your inboxSign up